Does anyone else have agonising pain when anaesthetic wears off after Eyelear injections? I keep putting in drops but it doesn't help. Nurse said I could be allergic to anodine
Acute pain after Eyelear injections - Macular Society
We have a Pain after injections factsheet which you could use as a discussion point with your ophthalmologist. You can contact them via their secretary. It is important that the eye clinic try and establish the cause of the pain in advance of your next injection, so that they can try and guard against it happening again.
Please contact us direct for the factsheet.
The Macular Society Advice and Information Service is open 9am – 5pm Monday to Friday on 0300 3030 111.
Alternately, you can contact us via:
Dear Rosalyn , there are just no words to describe this pain ! It is the worst pain imaginable ! It is caused by person giving injection not knowing how to put the clamp onto the eye which causes severe damage to the cornea ! 3 times I ended up in casualty and had to have my eye tightly bandaged to keep my eye from blinking . After 3 days the bandages come off . My whole body felt traumatised ! Glad to say I have the same person doing my injections . When she puts the clamp on my eye it feels completely different and I have no pain afterwards .
I will never forget that pain I had . It also made me physically sick ! It is a very all consuming pain !
Hi Brode. Do you mean iodine?
In that case, yes you can get a lot of discomfort afterwards if the iodine hasn't been flushed out properly. Many on here have had the same problem including me. I had to speak to the optometrist/ophthalmologist who you see after the scan but before the injection and he made a note of it on my file. They are supposed to flush it out afterwards but some of the injectors either don't flush it out or don't do it sufficiently. I would do as Rosalyn from the Helpline in the post above has advised and use the fact sheet as a point of discussion with your ophthalmologist prior to your next injection and tell him/her how much discomfort you had. Good luck next time. x
I developed an allergy to iodine after 3 years but it wasn’t associated with pain ... went hot, red and puffy with streaming eyes and nose ...no pain. You haven’t said how long the pain lasts? I usually take 2 paracetamol for when painkillers wear off but only if pain lasted longer than a day would I worry.
I have had severe pain reactions and the only thing that has made it better is I saw on here that some people get and extra drop of numbing solution after they r all done with injection I too have a sensitivity to the benadine so they do a heavy eyewash and then the extra numbing I know longer get sick after injection and it’s uncomfortable but totally tolerable hope this helps
Yes, I also have severe pain. I have mentioned it to the hospital but to no avail, I'm practically climbing up the wall for several hours, this happens every time, doesn't matter which eye I'm having the injection in, I have written to the main Consultant, but he just says take Paracetamol, doesn't work. I guess Ill just have to put up with it!!!
They think my problem is that I am allergic to anodine. There is an alternative which I am going to try next. The pain is unbearable as you know. Apparently it is not normal to have this amount of pain after injections.
I’ve had it and have now got extra washouts after the injection and it was much better. Stick with iodine as it stops the serious infection you can get from injections but I insist on good wash out.
There's an alternative which I am going to try
It’s not as good at preventing serious eye infection
How do you know this
Don't take any notice as he hasn't suffered like us. No pain killers work. Just insist on having something other than iodine as there is an alternative
No you do not have to put up with it . Change the person who gives you injections . It is the clamp that causes the damage . The person giving you the injection needs to be shown how to put the clamp onto your eye . I know exactly the pain you are talking about and there are no words that I know of to describe it ! My body also felt traumatised the next day !
Hope you get this sorted out soon . I did !
However well it was flushed out iodine caused me a great deal of pain. After some time it was rooted out as the culprit. My ophthalmologist wouldn't give it up or change, BUT mercifully he said he'd use 1/2 strength, + thorough wash out: that worked ! So do try that.
Best wishes. xx
I tried everything going to stop this pain to no avail, after 9 injections I said no more. Not the right decision for everyone but but it was for me as I now use cbd oil and Macushield. I do hope you can find the right solution to your problem as it really is miserable trying to cope with it. Good luck.🤞
I would anything to stop losing my sight as I read a lot and watch Netflix foreign films etc I am 79 but if I was suffering other health problems maybe I would stop injections.
I probably should have said in my post that I really didn't know there was a problem with my sight in the first place, I only went to the opticians for new glasses and they told me I needed to go to the clinic for AMD. They also told me I had the onset of Glaucoma for which I use drops each night. Still they tell me I have very good eyesight for my age (73) as I only need reading glasses for which the prescription hasn't changed in 4/5 years. So I consider myself very lucky that I like you can watch Netflix and the like as I do not get out and about so well these days. But I must reiterate I would never tell anyone to stop the injections.
Thanks for message. I am 79 and apart from eye problems I have had stroke and fractured back! In spite of that I can whizz around on my mobility scooter. I also do daily exercises on my treadmill, cycle thing as I will seize up. Isn't getting I awful. Fortunately my husband is 14 years younger than me.
Hi Brode I have a differen condition called angioid streaks. But I get the same injections as you.I get injection in both eyes every 6 weeks. My specialist does a few things. One he puts a small injection on the lower lid of lidocaine to help numb things up even more before the injection. . Then yes flush ,flush flush that iodine out. But then they put and ointment on my eyes at the end called TobraDex, after the flushing. I get them to put so much in I just see blurry after it's put on. I mean a lot. Then I do not open my eyes for most of the rest of the day. Maybe ask about the ointment as well. It made such a difference for me. I no longer have that feeling of sand being thrown in my eyes. I know how you fell about wanting to hang on to the sight you do have.
I initially discomfort after Eylea injection with iodine but the consultant changed from iodine to chlorohexadine and only minimal discomfort after subsequent injections .
Yes I did. The pain was excruxiating to the point where I couldn't even open it to put drops in. Then I read that some people are allergic to the iodine so I asked them to stop using it and I have had no pain since apart from the one time when they said they would use it but give in an extra wash out, which made no difference. Certainly worth a try.
i have had a similar experience-for 6 injections i had no problems at all !! but on the 7th injection my eyeball was scratched by the clamp and everything changed. I now experience severe pain.It got so painful my eye lid swelled and i lost the sight in the eye for a few seconds-no one ever explained why this happened!! i spent more than 7 hours in the eye hospitals emergency dept. They tried eye washes etc but the pain was unbearable-i took photos of the eye to show the swelling. We have reached a compromise now- i have extra numbing drops and use chloroxhadine . i cannot tolerate iodine anywhere near my eye now.-as it feels like an intense burning sensation and my eye goes bright red and "leaks" .When i raised the question of being allergic to iodine i was told that this didn't happen!!- but some people did develop an intolerance!! I do like the suggestion of diluting the iodine-i will ask at my next appointment. I do feel that the experts should realise that one size doesn't fit all and they should listen more to their patients.
Not what you're looking for?
You may also like...
time I have an eyelear injection I experience severe pain. Then after the numbing drops have worn...
started eye injections about 4 years ago. One shot, left eye every 8 weeks. I, too, have extreme...
because I could not tolerate. Now (the last 4 inections) I have excruciating eye pain after the...
offhand when I explained at my last appointment 'no-one else has any pain at all' doesn't help me -...
third injection for CNV. Before my first I could only read a few letters on the chart. I could read...